Note: For any queries on the Thursday events (other than the networking reception), please contact

- Dustin djc0079@auburn.edu
- Tony <u>asr0042@auburn.edu</u>

For anything else, please contact

- Glenn richey@auburn.edu
- Shashank Shashank.rao@auburn.edu

THURSDAY – 20 February (i.e., Pre DLDS)

11:30am to 1:15pm: Arrival and lunch (Welcome sandwich buffet will be available)

1:00 to 1:15 **Welcome and opening remarks** – Dustin Cole and Tony Roath

1:15 to 1:45 Academic job market panel

Individuals who have recently gone through the academic job market share insights about their experiences navigating the academic job market.

Panelists - TBD

Moderator - TBD

1:45 to 2:00 Break

2:00 to 2:45 Breakout sessions for networking

Breakout sessions covering various topic areas will be organized so participants can network with individuals interested in similar topics.

2:45 to 3:00 Break

3:00 to 3:45 Research presentations

Students who will be on the job market this coming cycle will have the opportunity to do a dry run of their job market presentations to receive friendly feedback in preparation.

3:45 to 4:00 Break

4:00 to 4:45 Research networking discussions

PhD students will be paired with faculty to discuss research and provide feedback.

4:45 to 5:00pm Closing remarks – Dustin Cole and Tony Roath

THURSDAY - 20 February (i.e., DLDS Day 0)

6:00 to 8:00 – Networking reception – (Location – Ag Heritage Park Pavilion)

https://agriculture.auburn.edu/outreach/ag-heritage-park/pavilion/

FRIDAY - 21 February (i.e., DLDS Day 1)

8:00 to 8:45 Breakfast Buffet in the Best Room - First Floor HHH Building

8:45 to 9:00 Opening Remarks and Welcome - Glenn Richey and Shashank Rao

9:00 to 9:45 - Conducting practical and impactful research

Seasoned researchers, center directors, and other veteran scholars discuss the ABCs of conducting research that people care about. This includes academia, industry, and, more broadly, society.

Panelists - Brian Gibson, Lance Saunders, Phil Evers, Stanley Griffis

Moderator – Molly Hughes

5 Minute Reset

9:50 to 10:35 - Storytelling: How to craft a good storyline for your work, how to identify sellable (and stay away from time-sink) ideas

Award-winning and highly cited researchers talk about how to tell a good story through your research and how to identify ideas that people care about. Importantly, they also discuss how to stay away from shiny ideas that may lead nowhere.

Panelists – Samuel Fosso Wamba, David Cantor, Christian Hofer, Patrik Johnsson

Moderator - Rowan Hilend

10:35 to 10:50 Break and setup for next panel

10:50 to 11:35 – Building your Village: Selecting a committee, finding productive colleagues, co-authors, and your ecosystem

Senior researchers with experience with many former students discuss how students should select committee members and future collaborators and cultivate mutually fruitful partnerships.

Panelists - Chris Craighead, Mike Knemeyer, Pat Daugherty, Arash Azadegan

Moderator - John Macdonald

11:35 to 12:00 - Group Photos with Aubie

Auburn's beloved mascot is likely to make an appearance. This is something you definitely do NOT want to miss!

12:00 to 1:00 - Working Lunch provided by Bow and Arrow BBQ and address by Richard Germain

1:00 to 1:45 - Parallel Tracks

Note: This is the first of two sets of parallel tracks. Participants are free to choose the track of most interest to them. The recommended audience is indicated.

Talking about PhD programs, recruiting, and so on (Recommended audience - Everybody Associate and above, Assistant optional)

Directors of doctoral programs discuss their recruiting strategies for attracting high-quality candidates, the challenges they face, strategies for producing highly desired graduates, and so on.

Panelists - Yoshinori Suzuki, Alan Mackelprang, John Aloysious, Tim Hawkins, Shashank Rao

Moderator - Frank Adams

OR

What do the assistants say? PhD students and early career assistants (Recommended audience - Students & Assistants)

Assistant professors discuss their experiences as they work through the tenure track.

Panelists - Anne Dohmen, Jianling Hao, Justin Kistler, JJ Kovach

Moderator - Ellie Falcone

10 Minute Reset

1:55 to 2:40 - Parallel Tracks

How to get a job – Experiences from relatively recent job market participants (Recommended audience – Students)

Relatively recent job market entrants discuss their job search experiences: the highs, lows, and everything in between.

Panelists - Muhammad Ashraf, Haley Paluzzi, Jonathan Phares, Travis Kulpa

Moderator - Chad Autry

OR

How (and when) to move on – Experiences from job switchers (Recommended audience – Assistants and Associates)

While landing the ideal job is everyone's dream, many (if not most) do NOT land the "ideal" position right out of the gate. It has been said that the market is inefficient in the short term but efficient in the long term. In this session, we hear from those who have changed jobs, sometimes more than once, before landing the "ideal" job.

Panelists - Deepak Iyengar, Annibal Sodero, Hannah Stolze, Suman Niranjan

Moderator – Tom Goldsby

2:40 to 3:00 Break and setup for next panel

3:00 to 3:45 – Journal Editor's Panel

Editors of highly regarded Logistics & SCM journals discuss their editorial philosophy and what they look for in papers. They also discuss what makes each of the journals unique.

JBL (Richey / BDS), JOM (Dobrzykowski), TJ (Jin), IJPDLM (Rao), IJLM (Gamelgaard - maybe), JSCM (someone)

5 Minute Reset

3:50 to 4:35 - Administrators Panel

Seasoned administrators (i.e., Department Chairs, Associate Deans, and Deans) discuss what they would like to see in new colleagues and how they support new hires in their group. They also discuss what "success" looks like in their group and how they prime new hires for success.

Panelists - Haozhe Chen, Walter Zinn, Scott Ellis, Bryan Ashenbaum, Beth Davis Sramek

Moderator: Joe Hanna

5 Min Reset

4:40 to 5:25 - Ins and Outs of Teaching: Engaging students, AI, and Ethics (All

Participants)

Award-winning teachers discuss what makes for a good teacher. How to create an engaging student experience, how to balance research with teaching, and how to have a balanced academic career.

Panelists - Simone Peinkofer, Mert Tokman, Ayman Omar, Travis Tokar

Moderator - Ben Hazen

6:00 to 7:00 - Transfer from Hotel and Business School to the RFID Lab for a tour and cocktails.

7:00 to 9:30 - Transfer from the RFID Lab to Dinner at https://shopbotanic.com/dining/ or the terrace at HHH.

SATURDAY – 22 February (i.e., DLDS Day 2)

8:00 am to 8:30 am – **Buffet Breakfast** (Richey)

8:35 am to 9:05 am - Methods Roundtables I

5 Minute Reset

9:10 am to 9:40 am - Methods Roundtables II

Qualitative Methods

Faculty Leads: LaDonna Thornton, John Mello, Iana Shaheen (Invited), Jon Kirchoff, Hannah Stolze, Monique Murfield (Invited)

Econometrics

Faculty Leads: Andrew Balthrop, John-Patrick Paraskevas, Anníbal Sodero, Jonathan Phares

Experiments

Faculty Leads: Emily Dickey, John Aloysius, Stephanie Eckerd, Rebekah Brau, Simone Peinkofer

Simulation

Faculty Leads: Jim Bookbinder, Phil Evers, Lance Saunders, Anne Dohmen, Bill Rose

10 Minute Networking Break

9:50 am to 10:45 am – **PhD Student Research Roundtables** 2-3 PhD Students + 3 Faculty

10 Minute Networking Break

10:55 am to 11:40 am - Navigating Feedback: Reviewing and Responding to Reviewers

Concurrent Session 1: How to Review

Moderator: Terry Esper

Panelists: Nicolò Masorgo, Ellie Falcone, Robert Wiedmer, Zach Zacharia

Concurrent Session 2: How to Respond to Reviewers

Moderator: Jessica Darby

Panelists: Rebekah Brau, Dave Ketchen, Christian Hofer (Invited)

5 Minute Buffer

11:45 am – Closing Remarks and Handoff - Glenn Richey and Shashank Rao

12:00 pm - To Go Box Lunch